Acta Mathematica Sinica, English Series

, Volume 31, Issue 6, pp 1035–1042 | Cite as

Circle action with prescribed number of fixed points

Article

Abstract

Given any two positive integers k and n, this paper is concerned with the existence of a circle action on a closed, smooth orientable n-dimensional manifold with precisely k isolated fixed points. We first show that this existence problem can be reduced to that of an n-dimensional manifold with exactly three fixed points. Then by using a rigidity result, we determine possible weights on these three fixed points when n = 4.

Keywords

Circle action fixed point weight 

MR(2010) Subject Classification

37B05 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    Atiyah, M. F., Singer, I. M.: The index theory of elliptic operators: III. Ann. Math., 87, 546–604 (1968)CrossRefMATHMathSciNetGoogle Scholar
  2. [2]
    Dobrowolski, E., Januszkiewicz, T.: Arithmetic of an elliptic curve and circle actions on four-manifolds. Colloq. Math., 64, 13–18 (1993)MATHMathSciNetGoogle Scholar
  3. [3]
    Hsiang, W. Y.: Cohomology Theory of Topological Transformation Groups, Springer-Verlag, New York-Heidelberg, 1975CrossRefMATHGoogle Scholar
  4. [4]
    Jang, D.: Symplectic periodic flows with exactly three equilibrium points. Ergodic Theory Dynam. Systems, 34, 1930–1963 (2014)CrossRefMATHMathSciNetGoogle Scholar
  5. [5]
    Kawakubo, K.: The Theory of Transformation Groups, Clarendon Press, Oxford University Press, New York, 1991MATHGoogle Scholar
  6. [6]
    Kosniowski, C.: Fixed points and group actions. Lecture Notes in Math., 1051, 603–609 (1984)CrossRefMathSciNetGoogle Scholar
  7. [7]
    Kustarev, A.: Almost complex circle action with few fixed points. Russian Math. Surveys, 68, 574–576 (2013)CrossRefMATHMathSciNetGoogle Scholar
  8. [8]
    Li, P., Liu, K.: Circle action and some vanishing results on manifolds. Internat. J. Math., 22, 1603–1610 (2011)CrossRefMATHMathSciNetGoogle Scholar

Copyright information

© Institute of Mathematics, Academy of Mathematics and Systems Science, Chinese Academy of Sciences, Chinese Mathematical Society and Springer-Verlag Berlin Heidelberg 2015

Authors and Affiliations

  1. 1.Department of MathematicsTongji UniversityShanghaiP. R. China

Personalised recommendations